Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 68, NWS Gray, ME

October 31, 2021

NWS Gray, ME issued this small craft advisory at Oct 31, 2021, 12:18 PM EDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2021, 12:18 PM EDT (16:18 UTC)
Expired
Nov 1, 2021, 10:36 PM EDT
In force
34 hr
Issued by
NWS Gray, ME

The text

As transmitted.

379 
WHUS71 KGYX 311618
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
1218 PM EDT Sun Oct 31 2021

ANZ150>154-010630-
/O.EXP.KGYX.GL.W.0029.000000T0000Z-211031T1600Z/
/O.NEW.KGYX.SC.Y.0068.211031T1618Z-211102T0400Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1218 PM EDT Sun Oct 31 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT MONDAY
NIGHT...
...GALE WARNING HAS EXPIRED...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 6
  to 11 ft.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Penobscot Bay, Coastal Waters from Port Clyde, ME 
  to Cape Elizabeth, ME out 25 NM, Casco Bay and Coastal Waters 
  from Cape Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until midnight EDT Monday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
603 
WHUS71 KGYX 010251
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
1051 PM EDT Sun Oct 31 2021

ANZ150>154-011500-
/O.CON.KGYX.SC.Y.0068.000000T0000Z-211102T0400Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1051 PM EDT Sun Oct 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
MONDAY NIGHT...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  3 to 6 ft.

* WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from 
  Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters 
  from Cape Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until midnight EDT Monday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
679 
WHUS71 KGYX 010651
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
251 AM EDT Mon Nov 1 2021

ANZ150>154-012100-
/O.CON.KGYX.SC.Y.0068.000000T0000Z-211102T0400Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
251 AM EDT Mon Nov 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 4
  to 7 ft, except 2 to 5 ft in the bays.

* WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from 
  Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters 
  from Cape Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until midnight EDT Monday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
209 
WHUS71 KGYX 012257
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
657 PM EDT Mon Nov 1 2021

ANZ151-153-020000-
/O.CAN.KGYX.SC.Y.0068.000000T0000Z-211102T0400Z/
Penobscot Bay-Casco Bay-
657 PM EDT Mon Nov 1 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas have fallen below small craft thresholds.

$$

ANZ150-152-154-020400-
/O.CON.KGYX.SC.Y.0068.000000T0000Z-211102T0400Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
657 PM EDT Mon Nov 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 
  3 to 6 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Coastal Waters from Stonington, ME to Port 
  Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME 
  to Merrimack River, MA out 25 NM.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
999 
WHUS71 KGYX 020236
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
1036 PM EDT Mon Nov 1 2021

ANZ150-152-154-020345-
/O.CAN.KGYX.SC.Y.0068.000000T0000Z-211102T0400Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1036 PM EDT Mon Nov 1 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas and winds have fallen below small craft thresholds on average
across the waters.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 8:31 AM EDT, 3 hours 47 minutes earlier.

Area forecast discussion, Oct 31, 8:31 AM EDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Gray ME
831 AM EDT Sun Oct 31 2021

.SYNOPSIS...
As low pressure pulls away today, the rain will come to an end
and mild temperatures will remain in its wake through Monday. A
cold front on Monday will bring drier and cooler air. A weak
disturbance will likely pass through the area on Wednesday
bringing a few rain or snow showers. A more significant coastal
system is possible late in the week and early next weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
825 PM Update...Have extended flood warnings this morning until
about noon as runoff still continues from the 3 to 7 inches of
rain that fell through early this morning. Law
enforcement agencies report that many roads are impassible in
their towns on the Maine coastal plain. Low pressure just
west of Portland will continue to move northward this morning
with gusty southwesterly winds kicking in. A few gusts may
approach 40 MPH through midday. Otherwise, the rain will
continue to end from south to north this morning.

645AM UPDATE...
The dry slot has pushed onto the coast and the heavy rain threat
is rapidly ending. Additional moisture is wrapping around the
low and bringing renewed light rain to New Hampshire, but this
is not expected to lead to additional flooding concerns. The
Flash Flood Watch has been canceled as new flooding is not
expected, with all current potential hazard areas covered by
Flood Warnings. The Wind Advisory is also nearing its end, but
will allow this to continue until its natural expiration at 8AM
as there remain some gusts near advisory criteria at Rockland.

430AM UPDATE...
An area of convection is rotating toward the southwest Maine
coastline along the front of the incoming dry slot. Expect a
rumble or two of thunder and briefly increased rainfall rates as
this moves through.

ORIGINAL DISCUSSION...
We remain in the moist inflow side of the upper low this
morning, with the last wave of energy lifting through the area.
Rain continues until this lifts northward during the morning
hours today. Behind it expect mild conditions with highs
reaching the low 60s. Another round of showers is possible late
in the day as the upper low lifts north and some moisture wraps
around it and back through northern New England.

Current headlines continue, although most will be able to be
discontinued this morning.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Moist environment remains in place tonight, so it will be
another mild night with lows only in the mid 40s. The next wave
rotates through Quebec on Monday, sending a cold front through
our area. While it won't change the wind direction much, and the
temperature won't change much either, it will be most noticed
in the fall in dewpoint. It will also be accompanied by some
gustier winds as cold advection aloft promotes better mixing of
the low levels. Despite the cold advection, we still likely
reach 60 at the coast before the cooler air is felt Monday
night.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Generally dry conditions and turning cooler as the week unfolds. A
coastal low remains possible by the end of the week.

We start out with strong cold air advection on Monday night with a
fast cyclonic flow aloft. A weak trough may trigger a couple
isolated rain showers on Tuesday into Wednesday with some light snow
showers mixing in over the northern mountains at times.

The core of the cold air will reach the region on Thursday with H8
temperatures dropping into the -6 to -8C range across the region.
Afternoon highs will reach the upper 30s in the north to the 40s in
the south. A solid freeze will reach most areas Wednesday night and
Thursday night with only a few reading over far southern areas
remaining above 32 degrees.

00Z guidance remains in disagreement as to whether there will
be a coastal low for the Friday into Saturday time frame. However,
considering the ridge that is forecast to form over the western
United States and western Canada, this does appear to be a
reasonable scenario. In any case, we will need to monitor this
potential as we top out at our highest tides of the month during
that period. Also, this system has the potential to bring some
of the first snow to portions of the region during this period.

&&

.AVIATION /13Z SUNDAY THROUGH THURSDAY/...
Short Term...IFR or LIFR conditions continue along the coastal
plain as rain continues this morning. Rain lifts northward after
12Z, although it will take a bit longer for MVFR ceilings to
lift and break up on a light southwest wind. Winds increase out
of the west on Monday as a cold front moves through.

Long Term...Mainly VFR conditions. However MVFR conditions at
times in isolated rain and snow showers, mainly in the mountains
this week.

&&

.MARINE...
Short Term...
Gales reissued for all waters through noon today for 35-45 kt
gusts as winds shift southwesterly. Waves remain quite large
after the recent gale and will take some time to subside. West
winds pick up on Monday after a cold front moves through with 25
to 30 KT gusts expected.

Long Term...Winds and seas will be below SCA thresholds. A
northeasterly gradient may develop late in the week and into
next weekend.

&&

.HYDROLOGY...Runoff continues this morning with several roads on
the Maine coastal plain impassible at this time. Have had
reports of almost 7 inches of rain in a few spots. Flood
warnings continue until noon. Also, the Presumpscot River is
expected to crest around 20 ft in Westbrook early this
afternoon.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Wind Advisory until 11 AM EDT this morning for MEZ025>028.
NH...None.
MARINE...Gale Warning until noon EDT today for ANZ150>154.

&&

NEAR TERM...Ekster
SHORT TERM...Kimble
LONG TERM...Cannon
Hazardous weather outlook, Oct 31, 6:39 AM EDT, 5 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
639 AM EDT Sun Oct 31 2021

MEZ007>009-012>014-NHZ001>009-011-012-015-011045-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Cheshire-Eastern Hillsborough-
Western And Central Hillsborough-
639 AM EDT Sun Oct 31 2021

This Hazardous Weather Outlook is for south central Maine, west
central Maine, western Maine, New Hampshire, central New Hampshire,
northern New Hampshire and southern New Hampshire.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150-151-011045-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
639 AM EDT Sun Oct 31 2021

...GALE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ152>154-011045-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
639 AM EDT Sun Oct 31 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ018>022-033-NHZ010-013-011045-
Interior York-Central Interior Cumberland-Androscoggin-Kennebec-
Interior Waldo-Interior Cumberland Highlands-Strafford-
Interior Rockingham-
639 AM EDT Sun Oct 31 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, western Maine, central New Hampshire and southern
New Hampshire.

.DAY ONE...Today and tonight.

Rain exits the region, however some localized flooding continues
early.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ025>028-011045-
Sagadahoc-Lincoln-Knox-Coastal Waldo-
639 AM EDT Sun Oct 31 2021

...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for south central Maine.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

   Rain exits the region, however some localized flooding continues
early.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ023-024-NHZ014-011045-
Coastal York-Coastal Cumberland-Coastal Rockingham-
639 AM EDT Sun Oct 31 2021

This Hazardous Weather Outlook is for southwest Maine and southern
New Hampshire.

.DAY ONE...Today and tonight.

Rain exits the region, however some localized flooding continues
early.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Oct 31, 10:36 AM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1036 AM EDT SUN OCT 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     HEAVY RAIN       3 S WESTBROOK           43.63N 70.36W
10/31/2021  M4.00 INCH       CUMBERLAND         ME   TRAINED SPOTTER

            STORM TOTAL.

&&

TUBBS
Local storm report, Oct 31, 10:38 AM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1038 AM EDT SUN OCT 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 AM     FLOOD            3 W CAMDEN              44.22N 69.13W
10/31/2021                   KNOX               ME   TRAINED SPOTTER

            WATER FLOWING OVER THE ROAD NEAR THE
            INTERSECTION OF BARNESTOWN RD AND MOLYNEAUX
            RD. WATER IS UP TO 2 FEET DEEP.

&&

TUBBS
Local storm report, Oct 31, 10:40 AM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1040 AM EDT SUN OCT 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 AM     HEAVY RAIN       DURHAM                  43.13N 70.93W
10/31/2021  M2.36 INCH       STRAFFORD          NH   TRAINED SPOTTER

&&

TUBBS
Local storm report, Oct 31, 10:41 AM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1041 AM EDT SUN OCT 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 AM     HEAVY RAIN       2 NNW ASHLAND           43.73N 71.64W
10/31/2021  M3.15 INCH       GRAFTON            NH   TRAINED SPOTTER

&&

TUBBS
Local storm report, Oct 31, 11:10 AM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1110 AM EDT SUN OCT 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 AM     HEAVY RAIN       WEARE                   43.10N 71.73W
10/31/2021  M2.24 INCH       HILLSBOROUGH       NH   PUBLIC

&&

TUBBS
Local storm report, Oct 31, 11:18 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1118 AM EDT SUN OCT 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     HEAVY RAIN       2 NE SOUTH CHINA        44.42N 69.55W
10/31/2021  M2.60 INCH       KENNEBEC           ME   TRAINED SPOTTER

&&

TUBBS

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 10:12 PM EDTAreal Flood AdvisoryGYXAndroscoggin, Cumberland, Lincoln, Oxford, Sagadahoc, York6 hr
Oct 31, 12:30 AM EDTFlash Flood WarningGYXCumberland, York3 hr
Oct 31, 3:04 AM EDTAreal Flood AdvisoryGYXAndroscoggin, Cumberland, Kennebec, Knox, Lincoln, Sagadahoc and 1 more5 hr
Oct 31, 3:12 AM EDTSmall Craft AdvisoryGYX5 hr
Oct 31, 4:02 AM EDTAreal Flood WarningGYXAndroscoggin, Cumberland, Oxford, York8 hr
Oct 31, 4:25 AM EDTAreal Flood WarningGYXAndroscoggin, Cumberland, Kennebec, Knox, Lincoln, Sagadahoc and 1 more8 hr
Oct 31, 4:44 AM EDTAreal Flood WarningGYXAndroscoggin, Cumberland, Lincoln, Sagadahoc7 hr
Oct 31, 5:03 AM EDTRiver Flood WarningGYXCumberland10 hr
Oct 31, 8:00 AM EDTGale WarningGYX4 hr
Oct 31, 8:05 AM EDTWind AdvisoryGYXKnox, Lincoln, Sagadahoc, Waldo3 hr
Oct 31, 9:34 AM EDTRiver Flood WarningGYXCarroll12 hr
Oct 31, 12:11 PM EDTRiver Flood WarningGYXGrafton3 hr

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.